Alert archive / Illinois / Special Weather Statements in 2024
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at May 7, 2024, 10:10 PM CDT for Union County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2024, 10:10 PM CDT (03:10 UTC)
- Expired
- May 7, 2024, 10:30 PM CDT
- In force
- 20 min
- Issued by
- NWS Paducah, KY
- Hail
- 0.75 in
- Wind
- 40
County Union County, IL
The radar
The Paducah radar (KPAH), 84 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
021
WWUS83 KPAH 080310
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
1010 PM CDT Tue May 7 2024
ILZ084-088-MOZ087-080330-
Jackson IL-Union IL-Cape Girardeau MO-
1010 PM CDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN UNION...
SOUTHWESTERN JACKSON AND NORTHEASTERN CAPE GIRARDEAU COUNTIES THROUGH
1030 PM CDT...
At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm near
Trail Of Tears State Park, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Union,
southwestern Jackson and northeastern Cape Girardeau Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for southern
Illinois.
&&
LAT...LON 3750 8936 3747 8961 3753 8963 3757 8955
3757 8954 3756 8953 3758 8952 3759 8951
3758 8949 3758 8948 3760 8948 3762 8944
TIME...MOT...LOC 0309Z 249DEG 28KT 3751 8957
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
DWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at May 7, 6:36 PM CDT, 3 hours 34 minutes earlier. Its key messages:
- Remain weather aware today through Wednesday evening as multiple rounds of severe weather are expected, and the potential exists for a higher end storm system Wednesday.
- Scattered showers and thunderstorms are expected to develop from mid-afternoon through the evening, with some of these storms strong to severe.
- Storms begin again Wednesday morning as a warm front lifts northward. A more significant and widespread severe thunderstorm outbreak is expected as a storm complex moves across the forecast area later in the day Wednesday, with a cold front bringing additional storms in the evening.
- Repeated rounds of heavy rainfall can result in localized flooding issues, with the highest chances Wednesday afternoon and evening.
- Cooler and drier air moves in for the end of the week and weekend with highs in the 70s and lower humidity.
Area forecast discussion, May 7, 6:36 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Paducah KY 636 PM CDT Tue May 7 2024 .KEY MESSAGES... - Remain weather aware today through Wednesday evening as multiple rounds of severe weather are expected, and the potential exists for a higher end storm system Wednesday. - Scattered showers and thunderstorms are expected to develop from mid-afternoon through the evening, with some of these storms strong to severe. - Storms begin again Wednesday morning as a warm front lifts northward. A more significant and widespread severe thunderstorm outbreak is expected as a storm complex moves across the forecast area later in the day Wednesday, with a cold front bringing additional storms in the evening. - Repeated rounds of heavy rainfall can result in localized flooding issues, with the highest chances Wednesday afternoon and evening. - Cooler and drier air moves in for the end of the week and weekend with highs in the 70s and lower humidity. && .DISCUSSION... Issued at 304 PM CDT Tue May 7 2024 Following the morning storms, skies have remained mostly cloudy across the Quad State region. Despite the patches of cloud cover, temperatures have risen to the upper 70s to the lower 80s. The first initial afternoon showers have struggled to get going, with better convection north of the forecast area. The environment has many robust parameters this afternoon. SBCAPE above 3000 with MLCAPE above 2000-2500 provides plenty of instability. 0-6km shear is around 60 kts (higher to the northwest outside the CWA), and STP is at 3-4, while 0-3 km shear is 20-35 kts for now. While dew points are near 70, storms are not firing at this time. One parameter that is lacking is mid-level lapse rates which are around 6-6.5 C/km and slight capping is present around 850 mb. The right exit region of the jet is near I-64 at this time, also limiting development, but should shift away to the northeast by the evening. Models focus late afternoon development further near the I-64 corridor with surface convergence near St Louis on satellite, though storms are possible elsewhere. These storms are more likely to take the form of discrete cells/supercells. For the evening hours, the more favorable development will be near and south of the Ohio River, with a more patchy linear development. All severe hazards remain possible with these storms, albeit with hail potential skewed more towards the afternoon hours rather than later in the evening. Flooding potential today is fairly limited, as long as any linear development this evening progresses southward. This rainfall would set the stage for tomorrow. For the overnight hours, a brief break in rainfall is anticipated. Partial clearing, especially in the north, could allow for brief development of patchy fog with calm winds. The cold front stalls out overnight, reversing course back north during the morning as a warm front as low pressure tracks northeastward from Oklahoma towards St Louis. Models differ in positioning, strength, and timing, but are better aligned on morning convection developing with the warm front. Strong to severe storms are possible, more likely later in the morning. After these repeated rounds of storms today and tomorrow morning, the main event is likely to be a robust squall line moving through during the afternoon hours tomorrow. Supercells are possible ahead of the squall line which, depending on morning activity, may encounter a clear warm sector environment suitable for a sustained track. Models differ on whether the afternoon MCS remains connected with the cold front in Arkansas or surges out ahead. CAPE is roughly as high as today, and more robust helicity and shear are expected along with mid-level lapse rates rising to around 8C/km, providing a much more favorable environment if the morning storms progress far enough to allow for recovery before the afternoon MCS. The main MCS should limit any follow up storm development but portions of SEMO or Western Kentucky that stay just south of the afternoon storms will have better lingering potential for the evening. All hazards are on the table, including significant wind or strong tornadoes. With the warm front in the morning, and robust storm activity in the afternoon, along with prior rainfall, localized flooding issues are likely to develop Wednesday. Exact positioning is limited due to uncertainty in warm front location and stalling potential. Cooler and much drier air surges in Wednesday night following the front. More seasonal temperatures are expected for the end of week and weekend with fairly dry weather as most models keep a Great Lakes system to our northeast for the weekend. A Four Corners system tracks eastward, returning PoPs to the forecast early next week. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 629 PM CDT Tue May 7 2024 Convection is struggling to get going this evening; however, not completely out of the question to have a few showers and storms over the next two to three hours. Gusty winds and heavy downpours will be the main threats along with brief MVFR conditions. A break can be expected in any convection overnight, but some fog may form, especially where rainfall occurs. A warm front will lift north through the area Wednesday bringing more widespread chances for showers and storms early in the afternoon and especially toward the evening hours. Severe weather with gusty winds and hail will be possible. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...ATL AVIATION...KC
Hazardous weather outlook, May 7, 3:12 PM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 312 PM CDT Tue May 7 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-082015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 312 PM CDT Tue May 7 2024 /412 PM EDT Tue May 7 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Thunderstorm development is expected later this afternoon and evening, with all severe weather hazards possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A significant severe thunderstorm outbreak is expected Wednesday. Potential severe weather begins mid to late morning with the warm front advancing. The main severe weather threat will be Wednesday afternoon and evening as the cold front makes its approach. Damaging winds, large hail, and tornadoes are possible. Localized flooding is also possible where repeat heavy rainfall may occur. .SPOTTER INFORMATION STATEMENT... Spotter reports are appreciated from storms this afternoon and evening. Spotter activation will again be necessary through the day Wednesday, especially in the afternoon and evening hours.
In the hours before
Special weather statement, May 7, 7:53 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
753 PM CDT Tue May 7 2024
ILZ075-080145-
Jefferson IL-
753 PM CDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON COUNTY
THROUGH 845 PM CDT...
At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodlawn, or near Mount Vernon, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Vernon, Woodlawn, Bluford, and Dix.
This includes the following highways...
Interstate 57 in Illinois between Mile Markers 96 and 104.
Interstate 64 in Illinois between Mile Markers 69 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for south central
Illinois.
&&
LAT...LON 3833 8873 3832 8905 3843 8905 3848 8886
3848 8874
TIME...MOT...LOC 0052Z 253DEG 17KT 3838 8898
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPSpecial weather statement, May 7, 9:12 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Paducah KY
912 PM CDT Tue May 7 2024
ILZ076-080230-
Wayne IL-
912 PM CDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WAYNE COUNTY
THROUGH 930 PM CDT...
At 912 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Clay City, or 11 miles southeast of Flora, moving east
at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Wayne
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for south central
Illinois.
&&
LAT...LON 3860 8815 3854 8815 3854 8834 3860 8839
TIME...MOT...LOC 0212Z 250DEG 27KT 3858 8831
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SPSpecial weather statement, May 7, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
1010 PM CDT Tue May 7 2024
ILZ084-088-MOZ087-080330-
Jackson IL-Union IL-Cape Girardeau MO-
1010 PM CDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN UNION...
SOUTHWESTERN JACKSON AND NORTHEASTERN CAPE GIRARDEAU COUNTIES THROUGH
1030 PM CDT...
At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm near
Trail Of Tears State Park, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Union,
southwestern Jackson and northeastern Cape Girardeau Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for southern
Illinois.
&&
LAT...LON 3750 8936 3747 8961 3753 8963 3757 8955
3757 8954 3756 8953 3758 8952 3759 8951
3758 8949 3758 8948 3760 8948 3762 8944
TIME...MOT...LOC 0309Z 249DEG 28KT 3751 8957
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 11:45 PM CDT | Special Weather Statement | PAH | Union | 45 min |
| May 7, 11:53 PM CDT | Special Weather Statement | PAH | Ballard | 37 min |
| May 8, 12:00 AM CDT | Special Weather Statement | PAH | Henderson, Union | 45 min |
| May 8, 12:01 AM CDT | Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 25 hr |
| May 8, 12:18 AM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union, Webster | 26 min |
| May 8, 12:43 AM CDT | Special Weather Statement | PAH | Daviess, McLean | 47 min |
| May 8, 12:56 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 49 min |
| May 8, 1:31 AM CDT | Severe Thunderstorm Warning | PAH | Ballard | 31 min |
| May 8, 1:47 AM CDT | Special Weather Statement | PAH | Livingston | 43 min |
| May 8, 2:01 AM CDT | Special Weather Statement | PAH | Ballard, McCracken | 44 min |
| May 8, 2:33 AM CDT | Special Weather Statement | PAH | Lyon | 42 min |
| May 8, 3:00 AM CDT | Special Weather Statement | PAH | McCracken | 45 min |
| May 8, 3:40 AM CDT | Special Weather Statement | PAH | Calloway | 20 min |
| May 8, 4:10 AM CDT | Special Weather Statement | PAH | Trigg | 35 min |
| May 8, 4:39 AM CDT | Special Weather Statement | PAH | Trigg | 36 min |
| May 8, 4:52 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 23 min |
| May 8, 5:16 AM CDT | Special Weather Statement | PAH | Todd | 14 min |
| May 8, 5:50 AM CDT | Special Weather Statement | PAH | Graves | 25 min |
| May 8, 6:13 AM CDT | Special Weather Statement | PAH | Marshall | 17 min |
| May 8, 6:34 AM CDT | Special Weather Statement | PAH | Calloway | 26 min |
| May 8, 6:36 AM CDT | Special Weather Statement | PAH | Todd | 24 min |
| May 8, 6:43 AM CDT | Special Weather Statement | PAH | Calloway | 32 min |
| May 8, 6:58 AM CDT | Special Weather Statement | PAH | Trigg | 32 min |
| May 8, 7:03 AM CDT | Special Weather Statement | PAH | Fulton | 27 min |
| May 8, 7:19 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 16 min |
| May 8, 7:58 AM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall | 47 min |
| May 8, 8:05 AM CDT | Flash Flood Warning | PAH | Marshall | 56 min |
| May 8, 8:25 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 23 min |
| May 8, 9:01 AM CDT | Areal Flood Warning | PAH | Marshall | 66 min |
| May 8, 11:39 AM CDT | River Flood Warning | PAH | Muhlenberg | 7 days |
| May 8, 11:57 AM CDT | Severe Thunderstorm Warning | PAH | Christian | 48 min |
| May 8, 12:28 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 47 min |
| May 8, 12:46 PM CDT | Tornado Warning | PAH | Todd | 29 min |
| May 8, 1:10 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Livingston, Lyon, McCracken, Marshall | 34 min |
| May 8, 1:11 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon, Trigg | 49 min |
| May 8, 1:18 PM CDT | Tornado Warning | PAH | Graves, Livingston, McCracken, Marshall | 16 min |
| May 8, 1:42 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg | 48 min |
| May 8, 1:47 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Union, Webster | 43 min |
| May 8, 2:10 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Muhlenberg | 50 min |
| May 8, 2:23 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg | 37 min |
| May 8, 2:28 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 47 min |
| May 8, 2:35 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union | 40 min |
| May 8, 2:36 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 39 min |
| May 8, 2:39 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Livingston, McCracken, Marshall | 51 min |
| May 8, 2:57 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Webster | 48 min |
| May 8, 3:00 PM CDT | Areal Flood Advisory | PAH | Union | 2 hr |
| May 8, 3:06 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 39 min |
| May 8, 3:10 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 50 min |
| May 8, 3:13 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 62 min |
| May 8, 3:20 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 25 min |
| May 8, 3:34 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union, Webster | 41 min |
| May 8, 3:35 PM CDT | Tornado Warning | PAH | Christian, Trigg | 40 min |
| May 8, 3:36 PM CDT | Areal Flood Advisory | PAH | Henderson | 102 min |
| May 8, 3:48 PM CDT | Flash Flood Warning | PAH | Christian, Todd, Trigg | 14 hr |
| May 8, 3:56 PM CDT | Tornado Warning | PAH | Trigg | 14 min |
| May 8, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 40 min |
| May 8, 4:06 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 39 min |
| May 8, 4:08 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 52 min |
| May 8, 4:09 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 51 min |
| May 8, 4:12 PM CDT | River Flood Warning | PAH | Christian, Trigg | 15 hr |
| May 8, 4:12 PM CDT | River Flood Warning | PAH | Christian, Trigg | 25 hr |
| May 8, 4:18 PM CDT | Tornado Warning | PAH | Crittenden, Union | 27 min |
| May 8, 4:22 PM CDT | Areal Flood Advisory | PAH | Daviess, McLean | 3 hr |
| May 8, 4:23 PM CDT | Tornado Warning | PAH | Caldwell, Christian | 37 min |
| May 8, 4:44 PM CDT | Tornado Warning | PAH | Crittenden, Union, Webster | 46 min |
| May 8, 4:52 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg | 38 min |
| May 8, 5:10 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, Union, Webster | 50 min |
| May 8, 5:12 PM CDT | Tornado Warning | PAH | Christian | 19 min |
| May 8, 5:14 PM CDT | Flash Flood Warning | PAH | Union | 4 hr |
| May 8, 5:18 PM CDT | Flash Flood Warning | PAH | Henderson | 3 hr |
| May 8, 5:22 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Union | 53 min |
| May 8, 5:25 PM CDT | Areal Flood Advisory | PAH | Crittenden, Webster | 4 hr |
| May 8, 5:34 PM CDT | Tornado Warning | PAH | Livingston | 14 min |
| May 8, 5:46 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Muhlenberg, Webster | 59 min |
| May 8, 6:09 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon, Union and 1 more | 51 min |
| May 8, 6:45 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg | 45 min |
| May 7, 7:53 PM CDT | Special Weather Statement | PAH | Jefferson | 52 min |
| May 7, 9:12 PM CDT | Special Weather Statement | PAH | Wayne | 18 min |
| May 7, 10:31 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 29 min |
| May 7, 10:59 PM CDT | Special Weather Statement | PAH | Saline | 31 min |
Nearby
Special Weather Statements in Illinois, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.